MAUDE Adverse Event Report: BIOMET MICROFIXATION 1.5MM SYSTEM TW DRILL 1.1X50MM 7MMSTOP; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

BIOMET MICROFIXATION 1.5MM SYSTEM TW DRILL 1.1X50MM 7MMSTOP; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
It is reported that during a procedure, the tip of the drill fractured off.The fragment was recovered from the patient, and the procedure was completed using other drills.
 
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H6: component code: mechanical (g04) ¿ drill.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device certs identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.The reported event is unconfirmed.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
1.5MM SYSTEM TW DRILL 1.1X50MM 7MMSTOP
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17332724
Report Number0001032347-2023-00284
Device Sequence Number20736370
Product Code HBE
UDI-Device Identifier00841036013165
UDI-Public(01)00841036013165(10)354700
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K062842
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number01-7144
Device Lot Number354700
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2023
Supplement Date Received by Manufacturer08/15/2023
Initial Report FDA Received Date07/17/2023
Supplement Report FDA Received Date08/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/03/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown